Alert archive / New York / Wind Advisories in 2011

Wind Advisory 6, NWS Binghamton, NY

April 17, 201117 counties in New York; 7 counties in Pennsylvania

NWS Binghamton, NY issued this wind advisory at Apr 17, 2011, 4:02 AM EDT for 17 counties in New York; 7 counties in Pennsylvania. It took effect at Apr 17, 2011, 11:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2011, 4:02 AM EDT (08:02 UTC)
In effect from
Apr 17, 2011, 11:00 AM EDT
Expired
Apr 17, 2011, 8:00 PM EDT
In force
9 hr
Issued by
NWS Binghamton, NY
All 24 counties

Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA

The radar

The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2011-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2011-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 627 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
627 m²/s²
0-3 km storm-relative helicity
1226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

327 
WWUS71 KBGM 170802
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
402 AM EDT SUN APR 17 2011


NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-180000-
/O.NEW.KBGM.WI.Y.0006.110417T1500Z-110418T0000Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...
TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...
WILKES-BARRE...HAZLETON...MILFORD...HONESDALE
402 AM EDT SUN APR 17 2011

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING. 

* LOCATIONS...CENTRAL NEW YORK AND NORTHEASTERN PENNSYLVANIA.

* WINDS...WEST 20 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...WHILE GUSTS WILL INCREASE AFTER SUNRISE, THE STRONGEST
  WINDS WILL OCCUR THIS AFTERNOON.

* IMPACTS...WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO
  TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE
  ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE
  TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE
  WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES.


PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
2 follow-up statements
694 
WWUS71 KBGM 171800
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
200 PM EDT SUN APR 17 2011

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-180000-
/O.CON.KBGM.WI.Y.0006.000000T0000Z-110418T0000Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...
TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...
WILKES-BARRE...HAZLETON...MILFORD...HONESDALE
200 PM EDT SUN APR 17 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* LOCATIONS...CENTRAL NEW YORK AND NORTHEASTERN PENNSYLVANIA.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 40 TO 50 MPH.

* TIMING...THE STRONGEST WINDS WILL OCCUR LATE THIS AFTERNOON.

* IMPACTS...WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO 
  TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE 
  ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE 
  TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE 
  WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. 

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
911 
WWUS71 KBGM 180009
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
809 PM EDT SUN APR 17 2011


NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-180115-
/O.EXP.KBGM.WI.Y.0006.000000T0000Z-110418T0000Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...
TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...
WILKES-BARRE...HAZLETON...MILFORD...HONESDALE
809 PM EDT SUN APR 17 2011

...WIND ADVISORY HAS EXPIRED...

THE THREAT FOR STRONG WINDS IS OVER THEREFORE THE WIND ADVISORY
HAS BEEN ALLOWED TO EXPIRE.

$$


HEDEN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Apr 17, 2:55 AM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Apr 17, 2:55 AM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
255 AM EDT SUN APR 17 2011

.SYNOPSIS...
LOW PRESSURE WILL BRING A CONTINUATION OF SOAKING RAINS THROUGH
TONIGHT. THE PRECIPITATION WILL TAPER OFF TO SHOWERS ON SUNDAY.
HOWEVER THE WEATHER WILL REMAIN COOLER THAN NORMAL AND UNSETTLED
THROUGH MID WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 708 PM...FORECAST ON TRACK WITH BREEZY CONDITIONS CONTINUING BUT
STRONGEST WINDS HAVE CERTAINLY PASSED US. KBGM RADAR PRECIP
ESTIMATES SEEM TO BE ON TARGET BASED ON GROUND REPORTS WITH MOST
OF THE CWA SEEING LESS THAN A HALF OF AN INCH ATTM. THE EXCEPTION
HAS BEEN ACROSS STEUBEN CO NY AND BRADFORD CO PA WHERE TOTALS ARE
APPROACHING AN INCH. BIGGEST SHORT TERM CONCERN IS BRADFORD CO PA
WHERE ANOTHER SLUG OF MOISTURE IS MOVING IN. A CALL DOWN TO THE
911 CTR. IN BRADFORD CO. CONFIRMS MAINLY NUISANCE WATER ISSUES
WITH SOME WATER OVER ROUTE 6...A SPOT THAT USUALLY SEES THIS TYPE
OF FLOODING. A SHORT TERM FLOOD ADVISORY WAS ISSUED FOR BRADFORD
CO...AND EXTENDED TO THE EAST INTO WYOMING AND SUSQUEHANNA
COUNTIES TO ACCOUNT FOR MINOR SMALL STREAM FLOODING ALONG WITH
NUISANCE WATER OVER ROAD ISSUES. STILL THE POTENTIAL FOR FLOODING
FARTHER EAST MAINLY OVER THE CATSKILLS THUS THE FLOOD WATCH
REMAINS IN EFFECT. THE PREVIOUS AFD IS BELOW...

BEST LOW LEVEL JET DYNAMICS HAVE PUSHED NORTH OF REGION. MAX GUSTS
REPORTED SINCE MIDNIGHT ON OUR MESONET WERE IN THE 30-35 MPH
RANGE. THEREFOR WE DECIDED TO DROP THE WIND ADVISORY. CONTINUING
GUSTS OF 20 TO 30 MPH ARE POSSIBLE THROUGH EARLY EVENING.

THE MAIN WEATHER THREAT CONTINUES TO BE MODERATE TO HEAVY
RAINFALL, AND ITS ASSOCIATED HYDRO CONCERNS. THE FIRST BATCH THIS
MORNING DID LITTLE MORE THAN WET THE GROUND IN MOST PLACES, BUT
THE CURRENT BATCH HAS FILLED IN NICELY AND IS BEING DRIVEN BY MUCH
BETTER INSENTROPIC LIFT.

THE BEST CHANCE FOR HEAVY RAIN WILL BE EAST OF INTERSTATE 81,
AHEAD OF APPROACHING FRONTAL OCCLUSION. TRIPLE POINT IS PROGGED TO
ROTATE THROUGH WESTERN CATSKILLS AFTER SUNSET, SO THIS WILL BE THE
AREA TO WATCH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
A FAIR DEGREE OF LOW LEVEL INSTABILITY REMAINS IN PLACE THROUGH SUNDAY
AFTERNOON. LAPSE RATES SUGGEST IT WILL NOT BE DIFFICULT TO POP
SHOWERS THROUGHOUT THE AFTERNOON HOURS.

FRONTAL SYSTEM WILL PUSH INTO THE MID ATLANTIC REGION ON MONDAY,
ALLOWING THE NORTHERN FA TO GET INTO FAIR WEATHER. HOWEVER THE
PROXIMITY OF THE FRONT, AND SOME RESIDUAL LOW LEVEL INSTABILITY,
FORCES US TO KEEP A CHANCE FOR RAIN SHOWERS OVER THE SOUTHERN FA.

ON TUESDAY A STRONG CYCLONE WILL PULL INTO EASTERN KANSAS.
STATIONARY FRONT OVER THE MID ATLANTIC WILL BEGIN TO RETURN
NORTHWARD AS A WARM FRONT. THIS WILL SPREAD ADDITIONAL RAINS INTO
THE FA.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
UPDATED AS OF 3 AM... ONCE AGAIN...NO CHANGES PLANNED...AS
INCOMING 00Z GUIDANCE SUPPORTS EARLIER HPC/WFO BGM THINKING FROM
SAT AFTN. NEAR-TERM CONDITIONS ARE ALSO FAIRLY BUSY.

...EARLIER DISCUSSION...
UNSETTLED WEATHER WILL CONTINUE THROUGH THE EXTENDED PERIOD.
TUESDAY NIGHT, LOW PRESSURE IN THE WESTERN LAKES WILL PUSH A WARM
FRONT OVER THE REGION. AS THIS LOW LIFTS INTO SOUTHERN ONTARIO
WEDNESDAY MORNING AREA SHOULD RESIDE IN THE WARM SECTOR WITH COLD
FRONTAL PASSAGE LATE AFTERNOON THROUGH EARLY EVENING. WILL CARRY
LIKELY POPS PRIMARILY FOR THESE PERIODS WITH SLIGHTLY LOWER POPS
ACROSS THE FAR SE CWA. WEDNESDAY NIGHT/THURSDAY, POST FRONTAL
CONDITIONS WITH WRAP AROUND MOISTURE AND COLD NORTHWEST FLOW WILL
RESULT IN CHC POPS FOR LINGERING RAIN SHOWERS.

THURSDAY NIGHT LOOKS DRY AS SFC HIGH PRES BRIEFLY BUILDS IN BEHIND
SYSTEM WITH TEMPS DROPPING BELOW FREEZING MOST PLACES. NEXT SYSTEM
WILL TAKE THE SAME TRACK FROM THE MID WEST NORTHEAST INTO THE
WESTERN LAKES AND INTO SOUTHERN ONTARIO. ON FRIDAY AFTERNOON WILL
CONTINUE WITH LOW CHC POPS FOR ALL BUT NRN CWA AS WARM FRONT
APPROACHES AREA. FRIDAY NIGHT/SATURDAY WILL ADVERTISE CHC POPS
WITH WARM FRONT MOVING THROUGH FRIDAY NIGHT/SATURDAY MORNING
FOLLOWED BY COLD FRONT PASSAGE LATE DAY THROUGH EVENING.

&&

.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
UPDATED AS OF 145 AM... RESTRICTIVE CONDITIONS WILL CONTINUE
OVERNIGHT INTO EARLY SUN...DUE MAINLY TO LOWER CIGS (MVFR/ALT
REQD). -RA/BR/FG MAY LINGER UNTIL 07-08Z AT
KRME/KSYR/KBGM/KAVP...BEFORE STEADIER RAIN EXITS TO THE E.

DURING THE DAY SUN...MAINLY VFR CONDITIONS ANTICIPATED.
HOWEVER...STRONG GUSTY WINDS WILL AGAIN BE AN ISSUE...AS W-SW
WINDS INCREASE TO 15-25 KT BY LATE MORNING...WITH GUSTS OF 30-35
KT LIKELY. WINDS SHOULD BEGIN TO SUBSIDE SLOWLY AFTER 00Z MON.

OUTLOOK...

MON...VFR/MVFR...WITH LIGHT RAIN POSSIBLE.

MON NGT...MOSTLY VFR.

TUE/TUE NGT/WED...MVFR IN LIGHT RAIN.

WED NGT/THU...MVFR CNTRL NY...WITH SCT SHRA...VFR NE PA.

&&

.HYDROLOGY...
FLOOD WATCH FOR THE EASTERN HALF OF THE CWA LATE THIS AFTN AND
TONIGHT. POTENTIAL FOR 1 TO 2 INCHES OF RAIN MOSTLY IN NE PA AND
EAST OF INTERSTATE 81 IN NY. WITH AND JUST AHEAD OF THE OCCLUDED
FRONT HEAVY RAIN IS LIKELY THIS EVENING. VERY GOOD MOISTURE
TRANSPORT AHEAD OF THE FRONT INTO THE AREA WITH STRONG LOW AND MID
LEVEL WINDS. PRECIPITABLE WATER AMOUNTS PEAK JUST OVER AN INCH.
HEAVY RAIN THIS EVENING COULD CAUSE SOME FLASH FLOODING OF CREEKS
AND STREAMS. RIVER FORECASTS AT THIS POINT DO NOT HAVE ANY
FLOODING BUT A FEW POINTS CREST WITHIN A FOOT OF FLOOD STAGE ON
SUNDAY...SO MINOR RIVER FLOODING ALSO POSSIBLE. RIVER LEVELS NOW
NEAR NORMAL FOR MID APRIL. WITH THE MOIST GROUND MOST OF THE RAIN
WILL RUN OFF INTO THE STREAMS AND RIVERS.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH UNTIL 8 AM EDT THIS MORNING FOR PAZ040-048-072.
     FLOOD WATCH UNTIL 5 AM EDT EARLY THIS MORNING FOR PAZ039-043-
     044-047.
NY...FLOOD WATCH UNTIL 8 AM EDT THIS MORNING FOR NYZ046-057-062.
     FLOOD WATCH UNTIL 5 AM EDT EARLY THIS MORNING FOR NYZ036-037-
     045-056.

&&

SYNOPSIS...DJP
NEAR TERM...DJP/HEDEN
SHORT TERM...DJP
LONG TERM...MLJ/RRM
AVIATION...MLJ/RRM
HYDROLOGY...
Hazardous weather outlook, Apr 16, 11:38 PM EDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1138 PM EDT SAT APR 16 2011

NYZ036-037-045-056-PAZ039-043-044-047-180345-
MADISON-SOUTHERN ONEIDA-CHENANGO-BROOME-SUSQUEHANNA-WYOMING-
LACKAWANNA-LUZERNE-
1138 PM EDT SAT APR 16 2011

...FLOOD WATCH IN EFFECT UNTIL 5 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION. YOU COULD ALSO VISIT OUR WEBSITE AT
HTTP://WEATHER.GOV/BGM

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HEDEN

NYZ046-057-062-PAZ040-048-072-180345-
OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-PIKE-SOUTHERN WAYNE-
1138 PM EDT SAT APR 16 2011

...FLOOD WATCH IN EFFECT UNTIL 8 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION. YOU COULD ALSO VISIT OUR WEBSITE AT
HTTP://WEATHER.GOV/BGM

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HEDEN

NYZ009-015>018-022>025-044-055-PAZ038-180345-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-TIOGA-BRADFORD-
1138 PM EDT SAT APR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION. YOU COULD ALSO VISIT OUR WEBSITE AT
HTTP://WEATHER.GOV/BGM

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HEDEN

In the hours before

Local storm report, Apr 17, 12:21 AM EDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1221 AM EDT SUN APR 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1126 PM     FLASH FLOOD      WEST BURLINGTON         41.77N  76.67W
04/16/2011                   BRADFORD           PA   EMERGENCY MNGR

            911 CENTER REPORTS WATER UP TO THE WINDOWS OF ONE
            CAR....ABOUT A FOOT FROM THE ROOF. THE CAR WAS LOCATED
            NEXT TO ROUTE 6 IN THE WEST BURLINGTON AREA.

&&

HEDEN
Local storm report, Apr 17, 12:28 AM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
1228 AM EDT SUN APR 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     NON-TSTM WND DMG MONTICELLO              41.65N  74.69W
04/16/2011                   SULLIVAN           NY   EMERGENCY MNGR

            911 REPORTS TREES AND WIRES DOWN FROM MID-AFTERNOON
            THROUGH EVENING.

0600 PM     NON-TSTM WND DMG AVOCA                   41.34N  75.74W
04/16/2011                   LUZERNE            PA   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES COUNTY WIDE BETWEEN 6 PM AND 8
            PM

0600 PM     NON-TSTM WND DMG SCRANTON                41.40N  75.67W
04/16/2011                   LACKAWANNA         PA   EMERGENCY MNGR

            911 CENTER REPORTS TREES WIRES POLES DOWN COUNTYWIDE.
            HIGHEST VOLUME OF CALLS CAME IN THIS EVENING.

0600 PM     NON-TSTM WND DMG HONESDALE               41.58N  75.25W
04/16/2011                   WAYNE              PA   EMERGENCY MNGR

            911 CENTER REPORTS TREES AND WIRES DOWN COUNTYWIDE.
            HIGHEST VOLUME OF CALLS CAME IN AFTER 6 PM.

0703 PM     NON-TSTM WND GST WB-SCRANTON ARPT        41.33N  75.73W
04/16/2011  M62 MPH          LUZERNE            PA   ASOS

            ATCT EVACUATED DUE TO WINDOWS BEING BLOWN OUT IN TOWER

1126 PM     FLASH FLOOD      WEST BURLINGTON         41.77N  76.67W
04/16/2011                   BRADFORD           PA   EMERGENCY MNGR

            911 CENTER REPORTS WATER UP TO THE WINDOWS OF ONE
            CAR....ABOUT A FOOT FROM THE ROOF. THE CAR WAS TRAVELING
            ON ROUTE 6 AND BECAME STUCK IN WATER WHICH WAS OVER THE
            HIGHWAY.

1130 PM     FLASH FLOOD      WEST BURLINGTON         41.77N  76.67W
04/16/2011                   BRADFORD           PA   DEPT OF HIGHWAYS

            PENNDOT REPORTS THAT ROUTE 6 IS DOWN TO 1 LANE DUE TO
            WATER OVER THE ROAD FROM THE SURGAR CREEK. ONE CAR HAS
            BECOME STUCK IN THE HIGH WATER WHICH WAS UP TO THE
            WINDOWS OF THE CAR.

&&

HEDEN
Local storm report, Apr 17, 12:31 AM EDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
1231 AM EDT SUN APR 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     NON-TSTM WND DMG MONTICELLO              41.65N  74.69W
04/16/2011                   SULLIVAN           NY   EMERGENCY MNGR

            911 REPORTS TREES AND WIRES DOWN FROM MID-AFTERNOON
            THROUGH EVENING.

0600 PM     NON-TSTM WND DMG AVOCA                   41.34N  75.74W
04/16/2011                   LUZERNE            PA   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES COUNTY WIDE BETWEEN 6 PM AND 8
            PM

0600 PM     NON-TSTM WND DMG SCRANTON                41.40N  75.67W
04/16/2011                   LACKAWANNA         PA   EMERGENCY MNGR

            911 CENTER REPORTS TREES WIRES POLES DOWN COUNTYWIDE.
            HIGHEST VOLUME OF CALLS CAME IN THIS EVENING.

0600 PM     NON-TSTM WND DMG HONESDALE               41.58N  75.25W
04/16/2011                   WAYNE              PA   EMERGENCY MNGR

            911 CENTER REPORTS TREES AND WIRES DOWN COUNTYWIDE.
            HIGHEST VOLUME OF CALLS CAME IN AFTER 6 PM.

0703 PM     NON-TSTM WND GST WB-SCRANTON ARPT        41.33N  75.73W
04/16/2011  M62 MPH          LUZERNE            PA   ASOS

            ATCT EVACUATED DUE TO WINDOWS BEING BLOWN OUT IN TOWER

1126 PM     FLASH FLOOD      WEST BURLINGTON         41.77N  76.67W
04/16/2011                   BRADFORD           PA   EMERGENCY MNGR

            911 CENTER REPORTS WATER UP TO THE WINDOWS OF ONE
            CAR....ABOUT A FOOT FROM THE ROOF. THE CAR WAS TRAVELING
            ON ROUTE 6 AND BECAME STUCK IN WATER WHICH WAS OVER THE
            HIGHWAY.

1225 AM     FLASH FLOOD      WEST BURLINGTON         41.77N  76.67W
04/17/2011                   BRADFORD           PA   DEPT OF HIGHWAYS

            PENNDOT REPORTS THAT ROUTE 6 IS DOWN TO 1 LANE DUE TO
            WATER OVER THE ROAD FROM THE SURGAR CREEK. ONE CAR HAS
            BECOME STUCK IN THE HIGH WATER WHICH WAS UP TO THE
            WINDOWS OF THE CAR.

&&

HEDEN
Local storm report, Apr 17, 2:23 AM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
223 AM EDT SUN APR 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     NON-TSTM WND DMG MONTICELLO              41.65N  74.69W
04/16/2011                   SULLIVAN           NY   EMERGENCY MNGR

            911 REPORTS TREES AND WIRES DOWN FROM MID-AFTERNOON
            THROUGH EVENING.

0600 PM     NON-TSTM WND DMG AVOCA                   41.34N  75.74W
04/16/2011                   LUZERNE            PA   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES COUNTY WIDE BETWEEN 6 PM AND 8
            PM

0600 PM     NON-TSTM WND DMG SCRANTON                41.40N  75.67W
04/16/2011                   LACKAWANNA         PA   EMERGENCY MNGR

            911 CENTER REPORTS TREES WIRES POLES DOWN COUNTYWIDE.
            HIGHEST VOLUME OF CALLS CAME IN THIS EVENING.

0600 PM     NON-TSTM WND DMG HONESDALE               41.58N  75.25W
04/16/2011                   WAYNE              PA   EMERGENCY MNGR

            911 CENTER REPORTS TREES AND WIRES DOWN COUNTYWIDE.
            HIGHEST VOLUME OF CALLS CAME IN AFTER 6 PM.

0703 PM     NON-TSTM WND GST WB-SCRANTON ARPT        41.33N  75.73W
04/16/2011  M62 MPH          LUZERNE            PA   ASOS

            ATCT EVACUATED DUE TO WINDOWS BEING BLOWN OUT IN TOWER

1120 PM     FLASH FLOOD      2 NNE WILMOT            41.62N  76.31W
04/16/2011                   BRADFORD           PA   DEPT OF HIGHWAYS

            PENNDOT REPORTS STATE ROUTE 2007 COMPLETELY FLOODED IN
            THE TERRY TOWNSHIP.

1126 PM     FLASH FLOOD      WEST BURLINGTON         41.77N  76.67W
04/16/2011                   BRADFORD           PA   EMERGENCY MNGR

            911 CENTER REPORTS WATER UP TO THE WINDOWS OF ONE
            CAR....ABOUT A FOOT FROM THE ROOF. THE CAR WAS TRAVELING
            ON ROUTE 6 AND BECAME STUCK IN WATER WHICH WAS OVER THE
            HIGHWAY.

1225 AM     FLASH FLOOD      WEST BURLINGTON         41.77N  76.67W
04/17/2011                   BRADFORD           PA   DEPT OF HIGHWAYS

            PENNDOT REPORTS THAT ROUTE 6 IS DOWN TO 1 LANE DUE TO
            WATER OVER THE ROAD FROM SUGAR CREEK. ONE CAR HAS BECOME
            STUCK IN THE HIGH WATER WHICH WAS UP TO THE WINDOWS OF
            THE CAR.

0212 AM     FLASH FLOOD      2 NNE WILMOT            41.62N  76.31W
04/17/2011                   BRADFORD           PA   DEPT OF HIGHWAYS

            PENNDOT REPORTS A SIGNIFICANT AMOUNT OF WATER STILL ON
            STATE ROUTE 2007 IN THE TERRY TOWNSHIP.

0216 AM     FLASH FLOOD      WEST BURLINGTON         41.77N  76.67W
04/17/2011                   BRADFORD           PA   DEPT OF HIGHWAYS

            PENNDOT REPORTS ROUTE 6 STILL DOWN TO ONE LANE DUE TO
            HIGH WATER ON ROAD. THE WATER IS BEGINNING TO RECEDE.

&&

HEDEN

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 11:13 AM EDTRiver Flood WarningBGMTioga10 hr
Apr 17, 4:29 PM EDTSpecial Weather StatementBGMMadison46 min
Apr 17, 5:07 PM EDTSpecial Weather StatementBGMOnondaga38 min
Apr 17, 5:38 PM EDTSpecial Weather StatementBGMChenango37 min
Apr 17, 5:42 PM EDTRiver Flood WarningBGMCortland11 hr
Apr 17, 6:09 PM EDTSpecial Weather StatementBGMDelaware51 min
Apr 16, 10:54 PM EDTFlash Flood WarningBGMBradford6 hr
Apr 16, 10:55 PM EDTRiver Flood WarningBGMBradford4 hr

Nearby

Wind Advisories in New York, 2011Wind Advisories in Pennsylvania, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.